MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-11802
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported in a medwatch report, a scope cap broke off inside of a patient¿s oral cavity and pharynx and needed to be removed with rat tooth forceps.An additional two caps broke but came out with the scope.The event occurred during an gastric peroral endoscopic myotomy (g-poem) under general anesthesia.No additional information regarding the event was provided.The report is linked to patient identifiers: c23574155 (fell in patient), (b)(6) (broke in scope), and (b)(6) (broke in scope).
 
Additional Manufacturer Narrative
The device has not been returned to olympus for evaluation.The investigation is ongoing.If additional information becomes available, this report will be supplemented accordingly.This report has been submitted by the importer under this mdr report number 2429304-2023-00417.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, since the device was not returned to olympus for evaluation, the issue could not be confirmed.Therefore, the root cause of the reported event (device broke off and fell into patient¿s body requiring retrieval) could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿use this instrument only in combination with products recommended by olympus.If combined with products not recommended by olympus, patient or operator injury, malfunction or equipment damage may result.¿ ¿be sure to wipe away any excess lubricant before mounting the instrument and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.¿ this supplemental report includes a correction to g2 to provide information that was inadvertently not included on the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18452856
Report Number9614641-2024-00024
Device Sequence Number7033518
Product Code FDS
UDI-Device Identifier04953170048395
UDI-Public04953170048395
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-11802
Device Lot Number2YK
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer03/04/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown